Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Pregnant suffer from UTI and enterococcus faecalis. Persisting infection despite taking medication. Is macrobid a safe medication?

Hi.i am 31 weeks pregnant and I have UTI enterococcus faecalis since 20 weeks of my pregnancy.there are no symptoms of my UTI, and I took keflax for a week and then V-pen for another week.none of them helped. I took test again and I still have this infection. Not sure if I have to take any antibiotic ?my urologist gave me augmentin , and my obgyn gave me macrobid . I read horror storie about macrobid,not sure what to take? Or may be I do not take anything and then have antibiotic IV during delivery? Plz help. Thanks a lot
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  944
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM,
As there is 31 weeks pregnancy, there is no problem taking some medicine on recommendation of your doctor.
Augmentin is better choice.
Macrobid ( Nitrofurantin ), now is not more used.
You continue with Augmentin as it is not advisable to have any infection during pregnancy.
Take plenty of water.
Keep local hygiene clean and healthy.
Ok and bye.
Answered: Thu, 21 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor